MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the permanent cautery hook instrument (pch) instrument be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the permanent cautery hook instrument had physical damage with black plastic part of the tip broken.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer noted the shaft was damaged.The instrument was inspected prior to use and it did not collide with any other instrument or tool during procedure.The incident did not involve a fragment falling inside patient anatomy with no patient injury.Photographic images of the device(s) was attached for isi to review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single site permanent cautery hook (pch) instrument to perform failure analysis.Failure analysis investigations confirmed the customer reported complaint.The instrument was analyzed and it was found to have localized melting on the main tube near the distal end.The probable root cause of thermal damage is attributed to use conditions.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22474885
Report Number2955842-2025-29417
Device Sequence Number4097052
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)240111(10)K10240111
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10240111 0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown